Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 18, 2018, 7:21 PM CDT for Val Verde County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 18, 2018, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1879 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WWUS84 KEWX 190021
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 18 2018
TXZ183-190045-
Val Verde TX-
721 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amistad Recreation Area - Governors Landing, or 13 miles northwest of
Del Rio, moving southwest at 15 mph.
Wind gusts up to 50 mph, small hail, and frequent cloud to ground
lightning will be possible with this storm.
Locations impacted include...
Lake View, Amistad Village, Amistad Recreation Area - Governors
Landing, Amistad Recreation Area - Diablo East, Amistad Recreation
Area - Black Brush Point, Amistad Recreation Area - Long Point,
Cienegas Terrace, Amistad Recreation Area - Rock Quarry Campground,
Amistad Recreation Area - San Pedro Canyon, Amistad Recreation Area -
Rough Canyon, Amistad Recreation Area - Spur 406 Campground, Salem
Point, Amistad Recreation Area - 277 North Campground and Amistad
Recreation Area - 277 South Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2963 10102 2953 10085 2935 10096 2937 10101
2939 10102 2944 10106 2946 10106 2947 10109
2947 10111 2948 10113 2947 10115 2950 10117
TIME...MOT...LOC 0021Z 035DEG 14KT 2949 10107
$$
TB3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:31 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 18, 6:31 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 631 PM CDT Mon Jun 18 2018 .AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated SHRA mostly, with a few -TSRA cells around, will continue to drift westward as tropical moisutre continues to advect into the area the rest of the this evening and into the overnight hours. Coverage is expected to generally increase overnight from east of the I-35 corridor and spread to the I-35 terminals around the 7-8Z time frame. Before then, MVFR and eventually IFR CIGs are expected to be the first impact, then the SHRA. This will be the story at least through the morning hours as very little improvement is expected, if any. As we approach the afternoon hours tomorrow, this SHRA may start to contain lightning, thus included TSRA and CB mention at 17Z in the KAUS and KSAT TAFs. && .PREV DISCUSSION... /ISSUED 228 PM CDT Mon Jun 18 2018/ SHORT TERM (Tonight through Tuesday Night)... The lower- and mid-level low in the Gulf continues to chug northward this afternoon with a couple of apparent mesoscale centers. The subtropical ridge is still quashing most convection over West Texas, but the centroid of the moist air blob will be over south central and southeast Texas from tonight into midday Wednesday. With precipitable water values well over two standard deviations and near record values in the 2.2. to 2.5 inch range, and warm cloud depth (LCL to -10C level) near 6 km, warm-rain collision-coalescence processes should be near 100% rainfall efficiency. In our area, the primary area for locally heavy rain should be along and east of U.S. 281, including metro Austin and San Antonio. LONG TERM (Wednesday through Monday)... The pieces of the blob should be picked up by a transiting low through the Central Plains, in addition to pattern change forcing from the subtropical ridge building over the area. The rain should end for most places at sunset Wednesday, with totals ranging from two inches or less west of U.S. 281, to 2-4 inches along the I-35 corridor, to 5-7 inches along the coastal plains, and maybe one or two spots a little above seven inches. The rain should be spread out enough in time through the next 48 hours to preclude flash flooding. However, locally heavy downpours of 1-2 inches in two hours may cause some ponding or standing water, and rivers east of the Hill Country will generally rise over the next two days. From Thursday into early next week, look for typical Texas summertime weather under weak subtropical ridging, with highs in the mid to upper 90s, lows in the mid 70s, and isolated afternoon storms on the coastal plains, but most locations remaining dry. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 84 73 85 74 / 50 70 60 70 30 Austin Bergstrom Intl Airport 74 83 73 85 74 / 50 70 60 70 30 New Braunfels Muni Airport 73 84 73 86 74 / 50 70 60 60 30 Burnet Muni Airport 72 83 71 85 73 / 40 60 50 50 30 Del Rio Intl Airport 76 94 75 97 76 / 30 30 20 10 10 Georgetown Muni Airport 73 82 72 84 73 / 50 70 50 60 30 Hondo Muni Airport 74 88 73 90 75 / 40 60 40 40 30 San Marcos Muni Airport 73 84 73 85 74 / 50 70 60 70 30 La Grange - Fayette Regional 74 83 74 85 75 / 70 80 60 70 40 San Antonio Intl Airport 73 86 74 87 75 / 50 80 60 60 30 Stinson Muni Airport 75 86 75 87 76 / 50 70 60 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...05 Public Service/Data Collection...YB
Hazardous weather outlook, Jun 18, 4:27 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 427 AM CDT Mon Jun 18 2018 TXZ171>173-183>194-202>209-217>225-228-190930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 427 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Tropical moisture will continue to move into our area today into tonight. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tropical moisture lingers over our area through Thursday bringing an extended rain event. Rainfall totals will average less than 1 inches across western areas, 1 to 3 inches along the I-35 corridor, and 3 to 5 inches east of 1-35. Isolated totals of 7 inches are possible mainly in the Coastal Plains. Localized flooding could be possible within the higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 18 2018
TXZ183-190045-
Val Verde TX-
721 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amistad Recreation Area - Governors Landing, or 13 miles northwest of
Del Rio, moving southwest at 15 mph.
Wind gusts up to 50 mph, small hail, and frequent cloud to ground
lightning will be possible with this storm.
Locations impacted include...
Lake View, Amistad Village, Amistad Recreation Area - Governors
Landing, Amistad Recreation Area - Diablo East, Amistad Recreation
Area - Black Brush Point, Amistad Recreation Area - Long Point,
Cienegas Terrace, Amistad Recreation Area - Rock Quarry Campground,
Amistad Recreation Area - San Pedro Canyon, Amistad Recreation Area -
Rough Canyon, Amistad Recreation Area - Spur 406 Campground, Salem
Point, Amistad Recreation Area - 277 North Campground and Amistad
Recreation Area - 277 South Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2963 10102 2953 10085 2935 10096 2937 10101
2939 10102 2944 10106 2946 10106 2947 10109
2947 10111 2948 10113 2947 10115 2950 10117
TIME...MOT...LOC 0021Z 035DEG 14KT 2949 10107
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| Jun 19, 3:16 AM CDT | Flash Flood Watch | EWX | DeWitt, Karnes, Lavaca | 40 hr |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.